zbMATH — the first resource for mathematics

On the asymptotic behavior of solutions of nonlinear ordinary differential equations. (English) Zbl 0698.34049
The authors study the asymptotic behavior for \(t\to \infty\) of solutions to the equation \(y^{(n)}+f(t,y)=0,\) \(n\geq 2\), where f: [0,\(\infty)\times {\mathbb{R}}\to (0,\infty)\) is continuous and nondecreasing in y. The set S of solutions existing on [a,\(\infty)\) is classified according to the order of increase (decrease) of its members. The behavior of solutions is then described in 19 theorems where various additional conditions on f are used (often as necessary and sufficient). Some applications to radially symmetric solutions of a class of elliptic partial differential equation is also given.
Reviewer: V.Maric

34E05 Asymptotic expansions of solutions to ordinary differential equations
34A34 Nonlinear ordinary differential equations and systems
34C11 Growth and boundedness of solutions to ordinary differential equations
34E99 Asymptotic theory for ordinary differential equations
Full Text: EuDML
[1] I. T. Kiguradze: On the oscillation of solutions of the equation \(d^{m}u/dt^{m}+a(t)| u| ^{n}\,{\mathrm sign} u=0\). Mat. Sb. (N. S.) 65 (1964), 172-187. · Zbl 0135.14302
[2] I. T. Kiguradze: The problem of oscillation of solutions of nonlinear differential equations. Differenciaľnye Uravnenija 1 (1965), 995-1006. · Zbl 0155.41802
[3] T. Kusano, M. Naito: On unbounded nonoscillatory solutions of second order nonlinear ordinary differential equations. submitted for publication. · Zbl 0654.34030
[4] T. Kusano M. Naito, C. A. Swanson: Entire solutions of a class of even order quasilinear elliptic equations. submitted for publication. · Zbl 0674.35025
[5] T. Kusano M. Naito, H. Usami: Asymptotic behavior of solutions of a class of second order nonlinear differential equations. Hiroshima Math. J. 16 (1986), 149-159. · Zbl 0612.34052
[6] T. Kusano, W. F. Trench: Global existence theorems for solutions of nonlinear differential equations with prescribed asymptotic behavior. J. London Math. Soc. (2) 31 (1985), 478-486. · Zbl 0578.34045
[7] I. Ličko, M. Švec: Le caractère oscillatoire des solutions de l’équation \(y^{(n)}+f(x)y^{\alpha }=0,\,n>1\). Czechoslovak Math. J. 13 (88) (1963), 481-491. · Zbl 0123.28202
[8] G. H. Ryder, D. V. V. Wend: Oscillation of solutions of certain ordinary differential equations of \(n\)h order. Proc. Amer. Math. Soc. 25 (1970), 463 - 469. · Zbl 0201.12102
[9] M. Švec: L’existence globale et les propriétés asymptotiques des solutions d’une équation différentielle nonlinéaire d’ordre \(n\). Arch. Math. (Brno) 2 (1966), 141-151. · Zbl 0237.34005
[10] M. Švec: Les propriétés asymptotiques des solutions d’une équation différentielle nonlinéaire d’ordre \(n\). Czechoslovak Math. J. 17 (92) (1967), 550-557. · Zbl 0262.35006
[11] W. F. Trench: Asymptotic behavior of solutions of \(Lu=g(t,\,u,\cdots,u^{(k-1)})\). J. Differential Equations 11 (1972), 38-48. · Zbl 0235.34083
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.